I am a 48yo female who weighs about 184 lbs. Over the last six months, I have developed a very annoying pubic area itching and I can't seem to get rid of it. At first I tried lotion, powder, cortisone cream, Benadryl cream and finally over-the-counter fungal cream treatment for jock itch. I have been at this weight for approximately five years and had no problems in the past. I have examined thoroughly any changes made with soaps, toilet paper, laundry products, etc., and cannot pinpoint any source in that regard for the itching. I work in an office that is very well air-conditioned and get cold frequently, so I really don't think I am sweating excessively. (My underwear is never wet.)I am perimenopausal but I have no active symptoms of menopause right now. The itching started in the winter when it is drier but it was nearing the end of winter. I wear cotton underwear and cotton clothing. I don't have any vaginal itching or anal itching, and there appears to be no sign of any type of yeast infection. I have had also in the past year had three bladder infections after not having one for over 20 years with no change in sexual practices. I am partnered with a woman, and we have been together seven years with no other sexual contact. We do have a swimming pool but I have been swimming on weekends in the warm months for two years now. Swimming pool water seems to intensify the itching until I shower and apply lotion.
I went to my family practice doctor and she could not find anything wrong and said I needed to lose weight and I would stop sweating. She did test me for diabetes and my blood sugars are normal. She also did a culture of my vagina but it was negative. I and my partner have examined my pubic area and see no sign of bugs of any kind. I have no other itching problems other than some food allergies (avoidance prevents) and regular seasonal allergies that make my sinuses, nose, and eyes itch. I take Lexapro nightly and take Depo-Provera shots to block my periods. I sometimes take Benadryl at night which does keep the itching down and Alpha-Keri lotion provides some relief as well, but the itching continues to be a daily problem. Any suggestions?
I'm afraid I have little to offer. Itching without a rash is not uncommon, but its cause is hard to pin down, whether the itch is in the groin or elsewhere. Stress can be a factor (and persistent itch can cause its own stress.)
My advice in cases like yours is to rule out other diseases (which you have already done), and then treat the symptoms vigorously, even without pinning down a cause. My suggestion would be to use Pramegel, a nonprescription anesthetic gel. Your pharmacist will be able to give it to you or order it. Use this as often as needed until the cycle of itching and scratching is broken.
A visit to a dermatologist for another opinion may also be worthwhile.
I read your symptoms. I have a very simular problem. Im a 37 yo male without a weight problem. I have an annoying itch that Ive had for nearly 3 years. Ive tried almost everything. I had a simular problem when I was 16 for 11 days and then it went away. I remmember because it was a horible experience. This time it reoccured 6 months after my divorce. I can only figure that it is psychological and feel absolutely crazy. Ive been to doctors with no luck. Please let me know if something works for you and Ill do the same.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.